Alert archive / Massachusetts / River Flood Warnings in 2008
River Flood Warning 30, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this river flood warning at Apr 13, 2008, 7:48 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2008, 7:48 PM EDT (23:48 UTC)
- Expired
- Apr 14, 2008, 4:59 AM EDT
- In force
- 9 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- Minor
Counties Franklin County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 119 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Connecticut River at Montague (MNTM3).
- Action stage
- 26 ft
- Minor stage
- 28 ft
- Moderate stage
- 32 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01170500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KBOX 132350 FLWBOX BULLETIN...IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TAUNTON MA 750 PM EDT SUN APR 13 2008 ...THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MASSACHUSETTS... CONNECTICUT RIVER AT MONTAGUE AFFECTING FRANKLIN AND HAMPSHIRE COUNTIES CONNECTICUT RIVER AT NORTHAMPTON AFFECTING HAMPDEN AND HAMPSHIRE COUNTIES THE CONNECTICUT RIVER ALONG ITS VULNERABLE FLOOD STAGE THRESHOLDS WILL BE IN MINOR FLOOD FOR A TIME THIS EVENING WITH REGULATED FLOWS EXPECTED TO RECEDE SOMETIME EARLY MONDAY MORNING. A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS MINOR FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. MAC011-015-140800- /O.NEW.KBOX.FL.W.0030.080413T2348Z-080414T0800Z/ /MNTM3.1.ER.080413T2348Z.080414T0000Z.080414T0200Z.NO/ 750 PM EDT SUN APR 13 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A * FLOOD WARNING FOR THE CONNECTICUT RIVER AT MONTAGUE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM SUNDAY THE STAGE WAS 27.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 28.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY 830 PM THIS EVENING AND CONTINUE TO RISE TO NEAR 28.1 FEET BY 10 PM THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE OVERNIGHT. * IMPACT...AT 29.0 FEET...FLOODING OF LOW LYING AREAS IS EXPECTED PRIMARILY FROM MONTAGUE DOWNSTREAM THROUGH SUNDERLAND AND WHATELY. $$ MAC013-015-141149- /O.NEW.KBOX.FL.W.0031.080414T0000Z-080414T1844Z/ /NHMM3.1.ER.080414T0000Z.080414T0600Z.080414T1244Z.NO/ 750 PM EDT SUN APR 13 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A * FLOOD WARNING FOR THE CONNECTICUT RIVER AT NORTHAMPTON. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 2:11 PM SUNDAY THE STAGE WAS 111.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 112.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 112.3 FEET NEAR MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE AROUND DAYBREAK MONDAY. * IMPACT...AT 112.0 FEET...LOWLAND FLOODING IS EXPECTED IN AND AROUND NORTHAMPTON INCLUDING LOW LYING SECTIONS OF THE OXBOW. MINOR FLOODING AFFECTS HADLEY ALONG AQUA VITAE DRIVE. IN HATFIELD... FLOODING IS EXPECTED IN THE LOWEST LYING SECTIONS...PRIMARILY FARMING INTERESTS OUTSIDE FLOOD DIKE PROTECTION. $$
3 follow-up statements
000 WGUS81 KBOX 140009 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 809 PM EDT SUN APR 13 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MASSACHUSETTS...CONNECTICUT.. CONNECTICUT RIVER AT MONTAGUE AFFECTING FRANKLIN AND HAMPSHIRE COUNTIES CONNECTICUT RIVER AT NORTHAMPTON AFFECTING HAMPDEN AND HAMPSHIRE COUNTIES CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES THIS STATEMENT REITERATES THE JUST ISSUED /750 PM/ FLOOD WARNING FOR MONTAGUE AND NORTHAMPTON MASSACHUSETTS AND UPDATES CURRENT INFORMATION FOR MIDDLETOWN AND HARTFORD. THE CONNECTICUT WILL AT WORST BRIEFLY RISE INTO MINOR FLOOD STATUS FOR A FEW HOURS THIS EVENING ALONG SECTIONS OF THE CONNECTICUT FROM NEAR NORTHMAPTON NORTH TO MONTAGUE MASSACHUSETTS. FURTHER SOUTH...IN CONNECTICUT... THE CONNECTICUT RIVER WILL CONTINUE RISING TO PREVIOUSLY PREDICTED CRESTS ON MONDAY AFTERNOON OR NIGHT AND THEN BEGIN A VERY VERY SLOW RECESSION SHOULD BEGIN TUESDAY. ANOTHER FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. MAC011-015-140800- /O.CON.KBOX.FL.W.0030.000000T0000Z-080414T0800Z/ /MNTM3.1.ER.080413T2348Z.080414T0000Z.080414T0200Z.NO/ 809 PM EDT SUN APR 13 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MONTAGUE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM SUNDAY THE STAGE WAS 27.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 28.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY 830 PM THIS EVENING AND CONTINUE TO RISE TO NEAR 28.1 FEET BY 10 PM THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE OVERNIGHT. * IMPACT...AT 29.0 FEET...FLOODING OF LOW LYING AREAS IS EXPECTED PRIMARILY FROM MONTAGUE DOWNSTREAM THROUGH SUNDERLAND AND WHATELY. $$ MAC013-015-141209- /O.CON.KBOX.FL.W.0031.080414T0000Z-080414T1844Z/ /NHMM3.1.ER.080414T0000Z.080414T0600Z.080414T1244Z.NO/ 809 PM EDT SUN APR 13 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT NORTHAMPTON. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 2:11 PM SUNDAY THE STAGE WAS 111.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 112.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE TO NEAR 112.3 FEET NEAR MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY DAYBREAK MONDAY. * IMPACT...AT 112.0 FEET...LOWLAND FLOODING IS EXPECTED IN AND AROUND NORTHAMPTON INCLUDING LOW LYING SECTIONS OF THE OXBOW. MINOR FLOODING AFFECTS HADLEY ALONG AQUA VITAE DRIVE. IN HATFIELD... FLOODING IS EXPECTED IN THE LOWEST LYING SECTIONS...PRIMARILY FARMING INTERESTS OUTSIDE FLOOD DIKE PROTECTION. $$ CTC003-007-141209- /O.CON.KBOX.FL.W.0025.000000T0000Z-000000T0000Z/ /HFDC3.1.ER.080411T1330Z.080414T1200Z.000000T0000Z.NO/ 809 PM EDT SUN APR 13 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT HARTFORD. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM SUNDAY THE STAGE WAS 17.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * THE CREST IS PROJECTED TO REACH AT LEAST 18.2 FEET MIDDAY MONDAY. * IMPACT...AT 18.0 FEET...FLOODING OF LOW LYING AREAS BELOW HARTFORD IS EXPECTED...ESPECIALLY IN AREAS THAT ARE OUTSIDE OF LEVEE PROTECTION. FLOODING ALSO AFFECTS LOW LYING AREAS UPSTREAM OF HARTFORD...INCLUDING A PORTION OF WINDSOR WHERE THE FARMINGTON RIVER EMPTIES INTO THE CONNECTICUT RIVER. IN ADDITION...SWIFT RIVER FLOWS MAY DISRUPT SOME CROSS RIVER FERRY SERVICES. $$ CTC003-007-141209- /O.CON.KBOX.FL.W.0026.000000T0000Z-000000T0000Z/ /MDDC3.1.ER.080411T0745Z.080415T0200Z.000000T0000Z.NO/ 809 PM EDT SUN APR 13 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM SUNDAY THE STAGE WAS 9.8 FEET...HEADING FOR A CREST NEAR 10.4 FEET LATE MONDAY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * IMPACT...AT 11.0 FEET...FLOODING CLOSES MOST OF MEADOW ROAD/RT 17A IN THE GILDERSLEEVE SECTION OF PORTLAND. FLOODING IMPACTS THE MIDDLETOWN MARINA AND MEADOW FARMS. IN CROMWELL...PORTIONS OF RIVER ROAD WILL BE CLOSED. IN ROCKY HILL...PARTS OF MEADOW ROAD WILL BE IMPASSABLE FOR A TIME. FLOODING CONTINUES ALONG THE RIVER SOUTHWARD THROUGH ESSEX. $$
000 WGUS81 KBOX 140353 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1153 PM EDT SUN APR 13 2008 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS IN MASSACHUSETTS... CONNECTICUT RIVER AT MONTAGUE AFFECTING FRANKLIN AND HAMPSHIRE COUNTIES CONNECTICUT RIVER AT NORTHAMPTON AFFECTING HAMPDEN AND HAMPSHIRE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN CONNECTICUT.. CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES MINOR FLOODING IS OCCURRING ALONG A NUMBER OF PARTS OF THE LOWER CONNECTICUT FROM MONTAGUE MASSACHUSETTS TO MIDDLETOWN CONNECTICUT AND THE RIVER MAY GO INTO FLOOD AT THOMPSONVILLE DURING MONDAY MORNING. SLIGHTLY HIGHER CRESTS HAVE BEEN FORECAST FOR MONDAY AFTERNOON AND EVENING. ADDITIONALLY THE CONNECTICUT AT HARTFORD AND MIDDLETOWN MAY LINGER IN MINOR FLOOD STATE BEYOND LATE TUESDAY. ANOTHER FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. MAC011-015-141215- /O.EXT.KBOX.FL.W.0030.000000T0000Z-080414T1215Z/ /MNTM3.1.ER.080414T0009Z.080414T0330Z.080414T0615Z.NO/ 1153 PM EDT SUN APR 13 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MONTAGUE. * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:30 PM SUNDAY THE STAGE WAS 28.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 28.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY MORNING. * IMPACT...AT 29.0 FEET...FLOODING OF LOW LYING AREAS IS EXPECTED PRIMARILY FROM MONTAGUE DOWNSTREAM THROUGH SUNDERLAND AND WHATELY. $$ MAC013-015-141552- /O.EXT.KBOX.FL.W.0031.000000T0000Z-080414T1942Z/ /NHMM3.1.ER.080413T2207Z.080414T0600Z.080414T1342Z.NO/ 1153 PM EDT SUN APR 13 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT NORTHAMPTON. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 2:11 PM SUNDAY THE STAGE WAS 111.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 112.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS PAST SUNDAY EVENING AND CONTINUE TO RISE TO NEAR 112.8 FEET EARLY MONDAY MORNING THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY MORNING. * IMPACT...AT 113.0 FEET...MINOR FLOODING WILL AFFECT PORTIONS OF NORTHAMPTON IN THE VICINITY OF THE OXBOW AND HADLEY ALONG AQUA VITAE DRIVE. FARMING INTERESTS IN HATFIELD OUTSIDE FLOOD DIKE PROTECTION WILL EXPERIENCE FLOODING. $$ CTC003-007-141552- /O.CON.KBOX.FL.W.0025.000000T0000Z-000000T0000Z/ /HFDC3.1.ER.080411T1330Z.080414T1800Z.000000T0000Z.NO/ 1153 PM EDT SUN APR 13 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT HARTFORD. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11:30 PM SUNDAY THE STAGE WAS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST WITH A CREST NEAR 18.6 FEET MONDAY AFTERNOON. * FLOOD STAGE IS 16.0 FEET. * IMPACT...AT 18.0 FEET...FLOODING OF LOW LYING AREAS BELOW HARTFORD IS EXPECTED...ESPECIALLY IN AREAS THAT ARE OUTSIDE OF LEVEE PROTECTION. FLOODING ALSO AFFECTS LOW LYING AREAS UPSTREAM OF HARTFORD...INCLUDING A PORTION OF WINDSOR WHERE THE FARMINGTON RIVER EMPTIES INTO THE CONNECTICUT RIVER. IN ADDITION...SWIFT RIVER FLOWS MAY DISRUPT SOME CROSS RIVER FERRY SERVICES. $$ CTC003-007-141552- /O.CON.KBOX.FL.W.0026.000000T0000Z-000000T0000Z/ /MDDC3.1.ER.080411T0745Z.080415T0100Z.000000T0000Z.NO/ 1153 PM EDT SUN APR 13 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 PM SUNDAY THE STAGE WAS 9.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET WITH A CREST FORECAST TO NEAR 10.5 FEET MONDAY EVENING. * IMPACT...AT 11.0 FEET...FLOODING CLOSES MOST OF MEADOW ROAD/RT 17A IN THE GILDERSLEEVE SECTION OF PORTLAND. FLOODING IMPACTS THE MIDDLETOWN MARINA AND MEADOW FARMS. IN CROMWELL...PORTIONS OF RIVER ROAD WILL BE CLOSED. IN ROCKY HILL...PARTS OF MEADOW ROAD WILL BE IMPASSABLE FOR A TIME. FLOODING CONTINUES ALONG THE RIVER SOUTHWARD THROUGH ESSEX. $$
000 WGUS81 KBOX 140859 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 459 AM EDT MON APR 14 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MASSACHUSETTS... CONNECTICUT RIVER AT MONTAGUE AFFECTING FRANKLIN AND HAMPSHIRE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MASSACHUSETTS AND CONNECTICUT.. CONNECTICUT RIVER AT NORTHAMPTON AFFECTING HAMPDEN AND HAMPSHIRE COUNTIES CONNECTICUT RIVER AT THOMPSONVILLE AFFECTING HARTFORD AND HAMPDEN COUNTIES CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES RUNOFF FROM PRIOR RAIN AND SNOW MELT WILL KEEP THE CONNECTICUT RIVER IN MINOR FLOOD AT A NUMBER OF POINTS BELOW MONTAGUE. THE CONNECTICUT RIVER AT HARTFORD AND MIDDLETOWN WILL LIKELY REMAIN ABOVE FLOOD STAGE FOR AT LEAST ANOTHER 2 OR 3 DAYS. A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. MAC011-015-140929- /O.CAN.KBOX.FL.W.0030.000000T0000Z-080414T1215Z/ /MNTM3.1.ER.080414T0009Z.080414T0345Z.080414T0710Z.NO/ 459 AM EDT MON APR 14 2008 THE FLOOD WARNING IS CANCELLED FOR THE CONNECTICUT RIVER AT MONTAGUE. * AT 4:30 AM MONDAY THE STAGE WAS 27.6 FEET. * FELL BELOW FLOOD STAGE AT 3:10 AM MONDAY. * FLOOD STAGE IS 28.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 24.0 FEET BY TOMORROW MORNING. $$ MAC013-015-141942- /O.CON.KBOX.FL.W.0031.000000T0000Z-080414T1942Z/ /NHMM3.1.ER.080414T0305Z.080414T1200Z.080414T1342Z.NO/ 459 AM EDT MON APR 14 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT NORTHAMPTON. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * MINOR FLOODING WILL CONTINUE THIS MORNING. * FLOOD STAGE IS 112.0 FEET. * FORECAST...CONTINUE TO RISE TO NEAR 112.4 FEET LATER THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 112.0 FEET...LOWLAND FLOODING IS EXPECTED IN AND AROUND NORTHAMPTON INCLUDING LOW LYING SECTIONS OF THE OXBOW. MINOR FLOODING AFFECTS HADLEY ALONG AQUA VITAE DRIVE. IN HATFIELD... FLOODING IS EXPECTED IN THE LOWEST LYING SECTIONS...PRIMARILY FARMING INTERESTS OUTSIDE FLOOD DIKE PROTECTION. $$ CTC003-MAC013-142058- /O.CON.KBOX.FL.W.0032.000000T0000Z-080414T2100Z/ /TMVC3.1.ER.080414T0741Z.080414T1200Z.080414T1500Z.NO/ 459 AM EDT MON APR 14 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT THOMPSONVILLE. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 4:30 AM MONDAY THE STAGE WAS 4.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 5.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 5.1 FEET LATER THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 5.0 FEET...LOWLAND FLOODING OCCURS ALONG THE CONNECTICUT RIVER NEAR THOMPSONVILLE. $$ CTC003-007-142058- /O.CON.KBOX.FL.W.0025.000000T0000Z-000000T0000Z/ /HFDC3.1.ER.080411T1330Z.080414T1800Z.000000T0000Z.NO/ 459 AM EDT MON APR 14 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT HARTFORD. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 4:30 AM MONDAY THE STAGE WAS 18.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * IMPACT...AT 18.0 FEET...FLOODING OF LOW LYING AREAS BELOW HARTFORD IS EXPECTED...ESPECIALLY IN AREAS THAT ARE OUTSIDE OF LEVEE PROTECTION. FLOODING ALSO AFFECTS LOW LYING AREAS UPSTREAM OF HARTFORD...INCLUDING A PORTION OF WINDSOR WHERE THE FARMINGTON RIVER EMPTIES INTO THE CONNECTICUT RIVER. IN ADDITION...SWIFT RIVER FLOWS MAY DISRUPT SOME CROSS RIVER FERRY SERVICES. $$ CTC003-007-142058- /O.CON.KBOX.FL.W.0026.000000T0000Z-000000T0000Z/ /MDDC3.1.ER.080411T0745Z.080415T0100Z.000000T0000Z.NO/ 459 AM EDT MON APR 14 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 AM MONDAY THE STAGE WAS 9.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * IMPACT...AT 11.0 FEET...FLOODING CLOSES MOST OF MEADOW ROAD/RT 17A IN THE GILDERSLEEVE SECTION OF PORTLAND. FLOODING IMPACTS THE MIDDLETOWN MARINA AND MEADOW FARMS. IN CROMWELL...PORTIONS OF RIVER ROAD WILL BE CLOSED. IN ROCKY HILL...PARTS OF MEADOW ROAD WILL BE IMPASSABLE FOR A TIME. FLOODING CONTINUES ALONG THE RIVER SOUTHWARD THROUGH ESSEX. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Apr 13, 7:45 PM EDT, 3 minutes earlier.
Area forecast discussion, Apr 13, 7:45 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
745 PM EDT SUN APR 13 2008
.SYNOPSIS...
HIGH PRES APPROACHING THE GREAT LAKES WILL CIRCULATE SEASONABLY COOL
WEATHER INTO NEW ENGLAND THROUGH TUE. BY WED...WARMING TREND SHOULD
START. HOWEVER...AN OFFSHORE STORM MAY GRAZE SOUTHERN NEW ENGLAND
WITH SOME RAIN SHOWERS ON THURSDAY. AT THIS TIME...THE MAJORITY OF
THE WEEKEND LOOKS DRY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CF GENERATED WDSPRD LIGHT SHOWERS HAVE SPUTTERED INTO CAA INSTABILITY
SHOWERS/SPRINKLES LATE THIS AFTN AND EVENING ASSTD WITH LARGE T1-T5
LAPSE RATES. MODELED MOS DEWPOINTS HAVE BEEN RATHER POOR TODAY /FAR
TOO LOW DURING THE DAY AND HAVE NOW MIXED DOWN AT 23Z/ BUT DURING THE
DAY THE FCSTD TOO LOW SFC TDS MAY HAVE BEEN RELATED TO UNDERFCSTG
MEASURABLE DURING THE MIDDAY HOURS.
GRIDS PFM/AFM HAVE JUST BEEN UPDATED FOR EVENING TRENDS IN SFC PARAMETERS
BUT OVERALL OVERNIGHT FCST REMAINS THE SAME.
IN ANY CASE...CLEARING SKIES SEEN IN NW MA AND SE NH AT 4PM SOON TO
OVERSPREAD REMAINDER SNE.
FCST RELIES ON 12Z GFS MAVMOS GUIDANCE MESHING WITH THE 4AM KBOX FCST.
NAM WINDS WERE USED FOR LATE THIS AFTN AS INITIAL CONDS GRADUALLY
BLENDED TO MAVMOS GUIDANCE.
GUSTS DERIVED FROM NAM MXG HTS BASED AND GFS GUST ALG.
SKYCOVER WAS MOS GUIDANCE MODIFIED HIGHER FOR LATE AFTN REALITY AND
THE TSECTION EMPHATIC SKYCVR SEEN ALONG THE S COAST THROUGH 08Z.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
MONDAY...GFS MAVMOS GUIDANCE WAS SEEN AS TOO HIGH FOR MONDAY...WITH A
529 1000-500K, AND -5 TO -6C AT 850. WE WILL MIX DEEP AND GUSTS MAY
BE UNDERDONE BY 4 KTS FOR MIDDAY MONDAY. NO MATTER ITS DIFFICULT TO
SEE BDL RISING PAST 55F MONDAY. ITS POSSIBLE THE WARMTH IS RELATED TO
A LACK OF SKYCOVER. WE DO EXPECT A BKN DECK AT 6000FT MON AFTN DUE TO
LEFTOVER COOL POOL ALOFT. THE RESULT: WE HUNG CLOSE TO THE 4AM FCST
TEMPS BUT RAISED THEM 1-2F 18Z-21Z.
MON NIGHT...NEW 12Z MAV MOS GUIDE MATCHED THE 4AM FCST FOR MON NIGHT
AND SO LITTLE IF ANY CHG. WE ADDED PATCHY 1F EEN-ORE BUT NOT
EXTENSIVE NOR LONG DURATION.
SUSTAINED WINDS THRUOUT THIS 24 HR PERIOD WERE GFS MOSGUIDE WITH
GUSTS DERIVED FROM NAM MXG HTS AND GFS GUST ALGORITHM.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE LOOKS TO DOMINATE TUE AND WED...WITH A WARMING TREND
TOWARD WED AS THE HIGH MODIFIES. SEABREEZES WED SHOULD KEEP TEMPS ON
THE COAST DOWN...BUT MID 60S IS A GOOD BET JUST INLAND. PRETTY DRAM
NEAR SKC BOTH TUE AND WED AS PER 12Z GFS OP RUN/ENSEMBLE AS WELL AS
12Z ECMWF.
LATER WED NIGHT AND THURS IS A BIT TRICKIER AS OFFSHORE LOW HAS AN
UNCERTAIN FUTURE TRACK. 12Z GFS/ENSEMBLE KEEP IT OFFSHORE...BUT 12Z
ECMWF HAS TRENDED WEST AND NOW HAS MEASURABLE RAIN AS FAR WEST AS ALB
THURS AND THURS NIGHT. WHILE THAT MAY BE OVERDONE...WE HAVE TO
PROTECT AGAINST A POSSIBLE WESTWARD TREND. HAVE THEREFORE FORECASTED
CLOUDIER CONDITIONS AT LEAST ACROSS THE EASTERN PORTION OF THE CWA
WITH A LOW CHANCE OF SHOWERS. WHERE IT DOESN/T RAIN...IT GETS WARM.
SYSTEM DEPARTS FRIDAY AND WE RESUME WARMTH AND SUN. MAY SEE AN INCR
CHANCE OF SHOWERS LATE IN THE WEEKEND.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
TONIGHT THROUGH MON NIGHT...VFR.
OUTLOOK...TUE THROUGH FRI...VFR. LATE NIGHT/EARLY MORNING VALLEY FOG
POSSIBLE. LOW CHANCE MVFR CONDITIONS EASTERN MASS THURS WITH FAR
WESTERN REACHES OF OCEAN STORM.
&&
.MARINE...
SCA FOR SEAS REMAINS IN EFFECT THRU LATE TONIGHT EVEN THO A BRIEF
PERIOD BLO 5 FT IN THE SE OUTER WATERS. SUSPECT GUSTY NNW FLOW LATE
TONIGHT AND TUE TO 20 KTS BUILDS SEAS ENOUGH TO KEEP EM AT 5 FT
CRITERIA. ADJUSTMENTS TO THE OUTER WATER HEADLINES FORESEEN EITHER
THIS EVENING OR EARLY MONDAY...POSSIBLY CONTG DURATION OF SCA INTO
MONDAY OR EVEN MON EVENING.
OUTLOOK FOR TUE NIGHT THROUGH FRI... RELATIVELY TRANQUIL WEATHER
EXPECTED THROUGH A GOOD PORTION OF THE EXTENDED FORECAST. ONE CAVEAT
IS HOW FAR WEST DOES OFFSHORE STORM GET ON THURS. THINKING THAT E/NE
SWELL TO 6 FT WILL DEFINITELY OCCUR ON THURS ACROSS THE OUTER
WATERS...BUT HIGHER WINDS AND SEAS WILL BE POSSIBLE DEPENDING ON
TRACK.
&&
.HYDROLOGY...
FLOOD STATEMENTS WILL BE UPDATED TWICE THIS EVENING...INCLUDING RVD.
MOMENTARILY WE WILL ISSUE AN FLW FOR MONTAGUE AND NORTHHAMPTON FOR
AT WORST MINOR FLOODING FOR A FEW HOURS ON THE REGULATION CONTROLLED
CT NORTHAMPTON TO MONTAGUE.
OTRW FLS CONTS FOR THE CONNECTICUT RIVER POINTS OF HARTFORD AND
MIDDLETOWN. PLEASE REFER TO THE LATEST FLOOD STATEMENT (FLSBOX) FOR
DETAILS.
WE MAY EVENTUALLY HAVE TO DELAY THE RECESSION AT HFD AND MIDDLETOWN
BEYOND TUE DUE TO WATER REGULATION UPSTREAM BUT AT HIS TIME...ALL IS
TARGET FOR A RELATIVELY MINOR SNOWMELT EPISODE.
RFALL 10A-3P TODAY WAS ABOUT .01 TO .06.
MONITORING MERRIMACK BASIN BUT NO ACTIONS ANTICIPATED THERE FOR AT
LEAST ANOTHER DAY.
IN LONGER TERM...NO SIGNIFICANT RAINFALL IS EXPECTED NEXT WEEK OVER
THE SNOWPACK OF NNE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT MONDAY
FOR ANZ254-255.
&&
SYNOPSIS...EKSTER
NEAR TERM...DRAG 745P
SHORT TERM...DRAG
LONG TERM...EKSTER
AVIATION...DRAG/EKSTER
MARINE...DRAG/EKSTER
HYDROLOGY...STAFF/DRAG/NERFC 745PHazardous weather outlook, Apr 13, 5:02 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 502 PM EDT SUN APR 13 2008 CTZ002-142115- HARTFORD CT- 502 PM EDT SUN APR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE CONNECTICUT RIVER FROM HARTFORD TO MIDDLETOWN. REFER TO THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE LOWER PORTION OF THE CONNECTICUT RIVER WILL LIKELY REMAIN ABOVE FLOOD STAGE FOR MUCH OF THE COMING WEEK. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ003-004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-142115- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 502 PM EDT SUN APR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-142115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 502 PM EDT SUN APR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY INCREASING NORTHEAST WINDS AND BUILDING SEAS MAY THE OCEAN WATERS THURSDAY INTO FRIDAY...ESPECIALLY THOSE WATERS SOUTH AND EAST OF NANTUCKET...AS AN OFFSHORE STORM DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:50 PM EDT | River Flood Warning | BOX | Hampden, Hampshire | 48 hr |
Nearby
River Flood Warnings in Massachusetts, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.